MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-022
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 22mm amplatzer vascular plug ii (avp2) was used as a demonstration device prior to procedure to refresh the physicians on device preparation and deployment.During device preparation, slight resistance was encountered when the loader was backed into the sheath and when the plug was advanced smoothly into the sheath.The device was deployed in the patient, and the wire tip detached and remained attached to the proximal marker of the plug.After multiple attempts, the device was not occluding; however, the device was still released and left implanted with the wire still attached.Twenty-five minutes later, fluoroscopy showed blood flow, and the patient's platelets were a bit low, however no lab test was performed for exact numbers.A follow-up visit is planned to see whether the device occluded blood flow.There were no patient consequences.
 
Additional Manufacturer Narrative
Events of "a piece of wire remained attached to the proximal marker of the plug" and occlusion issue were reported.The results of the investigation are inconclusive since the device was not returned for analysis and remains implanted; however, two images were submitted for evaluation.Visual inspection was based solely upon a review of the images received.The images were captured under fluoroscopy and appeared to show a vascular plug with an unknown object engaged in the end screw.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8047787
Report Number2135147-2018-00205
Device Sequence Number1683782
Product Code KRD
UDI-Device Identifier00811806010441
UDI-Public00811806010441
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9-AVP2-022
Device Catalogue Number9-AVP2-022
Device Lot Number6540827
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;